The effects of mixing Klonopin and alcohol can result in serious reactions and side effects. It is recommended that those who take Klonopin refrain from drinking alcohol, as alcohol can increase the effects of the drug. Alcohol is also known to make mental illnesses worse.

Both Klonopin and alcohol are central nervous system depressants, also called CNS depressants. CNS depressants slow the activity of the brain, which can be beneficial for many types of disorders.

Klonopin is commonly used to treat seizures and panic disorders, and it is part of a class of drugs called benzodiazepines. The increase in the depressive attributes caused by mixing Klonopin and alcohol can cause serious problems and increases the risk for complications and side effects.

Dangers of Mixing Alcohol with Other Benzodiazepines

Klonopin and Alcohol Side Effects

Klonopin is a controlled substance. It is known to cause addiction and dependency in individuals. Addiction is most likely to occur if the medication is taken over a long period of time, if high doses are taken, or if it is taken by someone with a history of drug or alcohol dependency. Mixing the drug with alcohol can also increase the effects, making it more difficult to stop taking the drug.

If you drink while taking Klonopin, you may be at a higher risk of side effects such as:

  • Drowsiness
  • Unusual behavior
  • Problems with coordination
  • Memory problems
  • Dizziness

Treatment for addiction to Klonopin and alcohol is important in preventing dangerous side effects from occurring. These serious side effects can include:

  • Slowing of the heart
  • Slowing of the breathing rate
  • Having difficulty breathing
  • Passing out
  • Death.

Klonopin makes alcohol’s effects stronger, so if you drink, it is unlikely that you will be able to drink as much as you have in the past.

You might be able to tell if someone is addicted to Klonopin and alcohol if he or she shows symptoms such as:

  • Personality changes
  • Insomnia
  • Dizziness
  • Tension
  • Tachycardia
  • Numbness
  • Heart palpitations
  • Sweating
  • Confusion
  • Hallucinations
  • Memory loss
  • Panic attacks
  • Seizures

If a person needs to take the drug to prevent these symptoms, it is important to speak with a healthcare provider about detoxification. Stopping this drug suddenly can cause a rebound effect. Since the drug normally slows the chemical reactions in the brain, this can lead to a rapid quickening of chemical releases. This can cause seizures and other harmful side effects. If you recognize these symptoms, it is important to contact a medical provider right away.

Free and low-cost alcoholism treatment is available.

Help with Klonopin and Alcohol Use

There are many treatment facilities that can help with Klonopin and alcohol addiction. Some will start with detoxification, especially if the psychological and physical dependency is strong.

Psychotherapy is commonly used to help a patient work through the psychological addiction while completing detoxification. Rehabilitation after alcohol and Klonopin addiction can help a person’s body get back to normal, and it may be helpful in preventing further addictions from forming.

The effects of mixing Klonopin and alcohol can be dangerous, but they can also be eliminated through treatment. If you, a friend, or loved one would like more information about where to find a treatment center near you, contact us.